# SDR B3OR20020014

- Difficulty date: May 29, 2002
- Submitted: August 13, 2002
- Operation: General aviation
- Aircraft: N5204X
- Make and model: Snias AS350B2
- Aircraft serial: 3099
- Aircraft time: 986 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Housing
- Part number: 350A35110205
- Condition: Worn
- Location: Mgb Coupling
- Part time: 986 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE TO MAIN GEAR BOX GIMBAL JOINT , WHICH HOUSES THE DRIVE SHAFT, HAD EXCESSIVE PLAY. UPON INSPECTION AT THE 500 HOUR, THE GIMBAL RING AND HOUSING WERE MEASURED AND FOUND TO BE OUT OF LIMITS AT THE GIMBAL PINS.  A TECH REP WAS CONTACTED AND  SUGGESTED THAT WE LOOK AT THE LEFT FOWARD MAIN GEAR BOX CROSSBEAM SUPPORT SHOCK MOUNT FOR THE CAUSE OF THIS PROBLEM. HE WAS CORRECT. THE LAMINATED MOUNT WAS DETERIORATED. WHEN THE CROSSBEAM WAS REMOVED, FOUND THE LAMINATED MOUNT HAD BEEN MOVING AND CAUSED CORROSION ON THE BEAM. THE RUBBER PORTION OF THE MOUNT APPEARS TO HAVE BEEN DAMAGED BY OILS.
